MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD BUTTON GASTROSTOMY TUBE, KIT, 24F; FEEDING DEVICE

BARD ACCESS SYSTEMS BARD BUTTON GASTROSTOMY TUBE, KIT, 24F; FEEDING DEVICE
Model Number 000285
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Seizures (2063)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: a sample evaluation could not be performed as the samples were not returned.However, two electronic videos were reviewed.The first video was evaluated and concluded.This is a movie of the injection of a gastrostomy tube.It is hard to tell how much is originating underneath the clear plastic stopper, but there appears to be a significant amount of fluid collecting on top of the plastic g tube stopper strap suggesting a ¿connection¿ problem with the injection tubing and not a leak from the g tube or from around the gastrostomy hole.The second video was reviewed and the video shows redness on the skin of the patient as well as the same leaking conditions that were observed in the first video minus the buildup of leaking fluid.The investigation is confirmed because of the leaking observed in the videos.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.(expiry date: 08/2021).
 
Event or Problem Description
It was reported that some time post gastrostomy tube placement, the button valve allegedly leaked.It was further reported that the patient experienced burns in the gastro, major seizures, weight loss.The current patient status was unknown.

Brand Name
BARD BUTTON GASTROSTOMY TUBE, KIT, 24F
Common Device Name
FEEDING DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10384047
Report Number3006260740-2020-02873
Device Sequence Number13919663
Product Code KGC
UDI-Device Identifier10801741087889
UDI-Public(01)10801741087889
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000285
Device Catalogue Number000285
Device Lot NumberHUCU2440
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2020
Initial Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;